Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 154, NWS Jackson, MS

April 11, 20114 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 11, 2011, 5:04 PM CDT for 4 counties in Mississippi. It was in force for 41 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2011, 5:04 PM CDT (22:04 UTC)
Expired
Apr 11, 2011, 5:45 PM CDT
In force
41 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Kemper County, MS, Neshoba County, MS, Noxubee County, MS, Winston County, MS

The radar

The Columbus AFB radar (KGWX), 118 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 5:09 PM CDTTSTM WND DMG5 Ne Philadelphia, MSLARGE TREE DOWN ACROSS COUNTY ROAD 614 HALF MILE EAST OF STATE HIGHWAY 21
Apr 11, 5:10 PM CDTTSTM WND DMG4 Ese Philadelphia, MSSHINGLES BLOWN OFF A HOUSE AND TRAMPOLINE BLOWN A GOOD DISTANCE ON STATE HIGHWAY 486 NEAR INTERSECTION WITH COUNTY RD 545
Apr 11, 5:13 PM CDTTSTM WND DMG6 Ese Philadelphia, MSTREE DOWN
Apr 11, 5:34 PM CDTTSTM WND DMGShuqualak, MSTREES DOWN ACROSS STATE HWY 39
Apr 11, 5:38 PM CDTTSTM WND DMGMacon, MSNUMBER OF TREES DOWN IN MACON
Apr 11, 5:41 PM CDTTSTM WND DMG5 Ne Shuqualak, MSA FEW TREES WERE BLOWN DOWN ALONG MAHORNER RD.
Apr 11, 5:48 PM CDTTSTM WND DMGDixon, MSPOWER OUTAGES IN THE DIXON COMMUNITY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 4:05 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 600 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
600 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

203 
WUUS54 KJAN 112204
SVRJAN
MSC069-099-103-159-112245-
/O.NEW.KJAN.SV.W.0154.110411T2204Z-110411T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
504 PM CDT MON APR 11 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF PRESTON...
  NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF PHILADELPHIA...
  WESTERN NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI...
  SOUTHEASTERN WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF NANIH WAIYA...

* UNTIL 545 PM CDT

* AT 504 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR DIXON MOVING NORTHEAST AT
  60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PHILADELPHIA...BURNSIDE AND BETHSAIDA BY 510 PM CDT...
  FORESTDALE BY 515 PM CDT...
  NANIH WAIYA BY 520 PM CDT...
  PRESTON...VERNON AND BLUFF SPRINGS BY 525 PM CDT...
  GHOLSON AND DE KALB BY 535 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR EASTERN MISSISSIPPI.

&&

LAT...LON 3321 8858 3283 8843 3259 8926 3278 8932
TIME...MOT...LOC 2204Z 241DEG 51KT 3274 8918

$$

DL
2 follow-up statements
311 
WWUS54 KJAN 112218
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
518 PM CDT MON APR 11 2011

MSC069-099-103-159-112245-
/O.CON.KJAN.SV.W.0154.000000T0000Z-110411T2245Z/
KEMPER MS-NESHOBA MS-NOXUBEE MS-WINSTON MS-
518 PM CDT MON APR 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHEASTERN WINSTON...WESTERN NOXUBEE...EASTERN NESHOBA AND
NORTHERN KEMPER COUNTIES...

AT 518 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR FORESTDALE MOVING
NORTHEAST AT 60 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PRESTON...BLUFF SPRINGS AND VERNON BY 525 PM CDT...
  DE KALB BY 530 PM CDT...
  GHOLSON BY 535 PM CDT...
  MASHULAVILLE BY 540 PM CDT...
  SHUQUALAK...MACON AND SCOOBA BY 545 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR EASTERN MISSISSIPPI.

&&

LAT...LON 3291 8911 3321 8858 3283 8843 3263 8913
TIME...MOT...LOC 2218Z 241DEG 51KT 3283 8897

$$

DL
798 
WWUS54 KJAN 112227
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
527 PM CDT MON APR 11 2011

MSC099-112236-
/O.CAN.KJAN.SV.W.0154.000000T0000Z-110411T2245Z/
NESHOBA MS-
527 PM CDT MON APR 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN NESHOBA COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR EASTERN MISSISSIPPI.

LAT...LON 3270 8891 3293 8891 3293 8892 3292 8893
      3298 8898 3321 8858 3283 8843
TIME...MOT...LOC 2226Z 241DEG 51KT 3288 8885

$$

MSC069-103-159-112245-
/O.CON.KJAN.SV.W.0154.000000T0000Z-110411T2245Z/
KEMPER MS-NOXUBEE MS-WINSTON MS-
527 PM CDT MON APR 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHEASTERN WINSTON...WESTERN NOXUBEE AND NORTHERN KEMPER
COUNTIES...

AT 526 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
PRESTON MOVING NORTHEAST AT 60 MPH.

TREES WERE DOWNED WITH THIS STORM AS IT MOVED ACROSS WESTERN NESHOBA 
COUNTY.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GHOLSON BY 535 PM CDT...
  SHUQUALAK...MASHULAVILLE AND SCOOBA BY 540 PM CDT...
  MACON BY 545 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR EASTERN MISSISSIPPI.

&&

LAT...LON 3270 8891 3293 8891 3293 8892 3292 8893
      3298 8898 3321 8858 3283 8843
TIME...MOT...LOC 2226Z 241DEG 51KT 3288 8885

$$

DL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:43 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Apr 11, 3:43 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT MON APR 11 2011

.DISCUSSION...A SURFACE COLD FRONT IS CURRENTLY PUSHING EASTWARD
ACROSS THE AREA. AS OF 20Z...IT EXTENDED FROM NEAR MEMPHIS TN...TO
GREENWOOD... TO VICKSBURG...TO ALEXANDRIA LA. A BAND OF SHOWERS AND
THUNDERSTORMS EXTEND ALONG THE FRONT. SO FAR THE CONVECTION HAS BEEN
OUTFLOW DOMINANT...WITH THE STRONGEST UPDRAFTS IN ELEVATED CONVECTION
BEHIND THE LEADING EDGE OF THE STORMS. HOWEVER THE 18Z JAN SOUNDING
SHOWED WINDS AS HIGH AS 41 KTS AT THE TOP OF THE MIXED LAYER...
ALLOWING EVEN SOME OF THE WEAKER CONVECTION TO PRODUCE WIND GUSTS IN
THE 35 TO 45 KT RANGE.

OUTSIDE OF THE STORMS SOUTH TO SOUTH SOUTHWESTERLY WINDS HAVE BEEN
GUSTY...PARTICULARLY OVER THE ARKLAMISS DELTA AREA...WHERE THERE
HAVE BEEN NUMEROUS GUSTS OVER 30 KTS. WHILE GUSTY WINDS WILL CONTINUE
BEHIND THE FRONT...WE SHOULD SEE THEM RELAX ENOUGH TO REMAIN BELOW
WIND ADVISORY CRITERIA. THUS THE CURRENTLY VALID WIND ADVISORY WILL
BE ALLOWED TO EXPIRE ON TIME.

PARTLY TO MOSTLY SUNNY SKIES AND STRONG WARM ADVECTION AHEAD OF THE
FRONT HAVE ALLOWED TEMPERATURES TO SOAR TO NEAR RECORD LEVELS IN THE
MIDDLE 80S. BEHIND THE FRONT...TEMPERATURES WERE ALREADY QUICKLY
FALLING INTO THE LOWER TO MIDDLE 70S OVER PORTIONS OF SOUTHEASTERN
ARKANSAS AND NORTHERN LOUISIANA.

SHORT TERM (THROUGH WEDNESDAY NIGHT)...THE 18Z JAN SOUNDING CONTINUED
TO SHOW A RATHER DEEP CAPPING INVERSION BETWEEN 550 MB AND 850 MB.
BUFR SOUNDINGS INDICATE THIS CAP ERODING OVER THE NEXT FEW HOURS. IN
ADDITION...CONSECUTIVE RUNS OF THE HRRR HAVE BEEN INDICATING THE
DEVELOPMENT OF MORE VIGOROUS CONVECTION BY LATE AFTERNOON...MAINLY
AFFECTING AREAS ALONG AND EAST OF I-55. THE PRIMARY THREAT WITH ANY
SEVERE STORMS WILL BE DAMAGING STRAIGHT-LINE WINDS. STILL CANNOT RULE
OUT A TORNADO...BUT BELIEVE THE BETTER TORNADO THREAT WILL REMAIN
NORTH OF THE CWA CLOSER TO THE SURFACE LOW TRACK.

ELSEWHERE...THE SEVERE WEATHER THREAT IS ALL BUT OVER BEHIND THE
FRONT...AND WE ARE ALREADY IN THE PROCESS OF PAIRING DOWN TORNADO
WATCH 128.

THUNDERSTORM ACTIVITY ALONG AND AHEAD OF THE COLD FRONT IS EXPECTED
TO BE EXITING THE CWA BY 00Z...BUT A FEW SHOWERS MAY LINGER THROUGH
THE EARLY EVENING HOURS. STUCK CLOSE TO MAV GUIDANCE...WHICH WAS
INDICATING CHANCE POPS OVER EASTERN MISSISSIPPI.

THE UPPER TROUGH AXIS WILL SWING PAST THE AREA OVERNIGHT WITH WEAK
RIDING DEVELOPING THROUGH THE MIDDLE OF THE WEEK. GENERALLY
SPEAKING...CLOUDS WILL CLEAR QUICKLY BEHIND THIS FRONT...AND MOSTLY
CLEAR CONDITIONS ARE EXPECTED BY SUNRISE TOMORROW. SURFACE HIGH
PRESSURE WILL BUILD IN ACROSS THE MS RIVER VALLEY TUESDAY. THE RIDGE
AXIS WILL MAKE SLOW EASTWARD PROGRESS ACROSS THE CWA THROUGH MID
WEEK...AS VERY LIGHT SOUTHERLY FLOW RETURNS BY LATE IN THE DAY
WEDNESDAY. STUCK CLOSE TO MAV/GFS ENSEMBLE MEAN GUIDANCE TEMPS AND
WINDS THROUGH THE PERIOD. /DL/

LONG TERM (THURSDAY THROUGH MONDAY)...THE PRIMARY CONCERNS WILL BE
THE SYSTEM AFFECTING THE REGION FOR LATE THURSDAY INTO FRIDAY...
FOLLOWED BY SOME RETURN FLOW FOR RAIN CHANCES FOR EARLY NEXT WEEK.
LASTLY TEMPS AND POPS.

AS WE GO INTO THE LATER PART OF THE WORK WEEK...WE WILL START TO GET
SOME RETURN FLOW AHEAD OF A DEVELOPING STORM SYSTEM IN THE PLAINS. A
CLOSED UPPER LOW FROM SOUTHWEST CANADA WILL HELP TO DEVELOP THE
SYSTEM. THIS WILL BRING SOME SHOWERS AND THUNDERSTORMS TO THE REGION
FOR THURSDAY. A COLD FRONT WILL COME THROUGH ON THURSDAY NIGHT INTO
FRIDAY. MODELS STILL HAVE SOME TIMING DIFFERENCES WITH THE COLD
FRONT PASSAGE. THE EURO WAS A LITTLE SLOWER WITH THE UPPER CLOSED
LOW PUSHING INTO THE PLAINS ON FRIDAY...WHILE THE GFS HAD IT OVER
THE MID TO UPPER MS VALLEY AT THIS TIME. THE CANADIAN WAS A LITTLE
FARTHER NORTH WITH THE CLOSED LOW IN THE UPPER MISSISSIPPI VALLEY.
WITH SUCH SPACING IN POSITIONS...THIS WILL HAVE AN AFFECT ON COLD
FRONT TIMING. THE ENSEMBLES WERE ALSO POINTING TO A CLOSED UPPER LOW
SYSTEM...BUT WITH SOME POSITIONING DIFFERENCES. THERE WILL BE ENOUGH
DYNAMICS FOR SOME SEVERE WEATHER POSSIBILITIES WITH THIS SYSTEM IN
FORM OF A LINE. DEEP LAYER SHEAR WILL BE AROUND 40 KNOTS AT 0-6KM
AND CAPES OF GREATER THAN 2000 J/KG. SO WILL KEEP THE MENTION OF
POSSIBLE SEVERE FOR THE HWO FOR THURSDAY NIGHT INTO FRIDAY. THE
FRONT SHOULD CLEAR THE REGION BY FRIDAY AFTERNOON OR EVENING. WE
COULD GET SOME WRAP AROUND SPRINKLES FOR FRIDAY EVENING.

DRY WEATHER WILL RETURN ON SATURDAY. LOWS FOR SATURDAY MORNING WILL
DIP INTO THE 40S AND 50S. HIGHS WILL BE IN THE 60S AND 70S FOR
SATURDAY. THE CLOSED LOW WILL LIFT OUT TO THE NORTHEAST US BY
SUNDAY. THE CENTER OF HIGH PRESSURE WILL SETTLE OVER THE REGION ON
SATURDAY NIGHT. LOWS WILL BE FROM THE UPPER 30S TO THE MIDDLE 40S. WE
WILL GET BACK TO A MORE ZONAL PATTERN FOR SUNDAY AFTERNOON INTO
MONDAY. WE WILL START TO GET SOME RETURN FLOW FOR SUNDAY NIGHT INTO
MONDAY. TEMPS WILL START TO MODIFY SOME FOR EARLY MONDAY WILL LOWS IN
THE MIDDLE 40S TO LOWER 50S. ISOLATED THUNDERSTORMS WILL BE POSSIBLE
FOR SUNDAY NIGHT INTO MONDAY.

AS FAR AS TEMPS ARE CONCERN WENT WITH A BLEND OF MEX...MOS...HPC AND
MEN GUIDANCE. MADE SLIGHT ADJUSTMENTS TO MEX AND MEN POPS FOR THE
PERIOD. /17/

&&

.AVIATION....SHARP WIND SHIFT NEAR A WINONA TO JACKSON TO NATCHEZ
LINE WITH BROKEN MVFR CEILINGS E OF THE FRONT AND CLEARING VFR ABOUT
50NM BEHIND IT. SSW BREEZES OF 18-30KTS...ALONG WITH HIGHER GUSTS MAY
AFFECT NERN MS KGTR BEFORE THE BOUNDARY PASSES. LINE OF SHRA/ TSRA
WILL CONSOLIDATE/INTENSIFY AS IT CROSSES I-55 CORRIDOR AND MOVES
THROUGH ERN MS WITH POTENTIAL SEVERE WIND GUSTS. TSRA LINE EXITS ERN
MS ABOUT 02-4Z THEN...MORE VFR CONDITIONS LATE TONIGHT BEHIND THE
COLD FRONT WITH CLEARING SKIES AND NW WINDS 10-20KTS ABOUT 06Z-
09Z...VFR THEN PREVAILS THROUGH TUESDAY/WEDNESDAY. /40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       49  75  49  79 /  23   0   0   6
MERIDIAN      50  75  45  80 /  51   0   0   6
VICKSBURG     48  74  46  80 /  14   0   0   5
HATTIESBURG   54  77  48  82 /  51   0   0   5
NATCHEZ       50  74  49  80 /  17   0   0   6
GREENVILLE    50  74  50  79 /  14   0   0   6
GREENWOOD     49  73  48  79 /  21   0   0   6

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ018-019-
     025>029-034>036-040>042.

LA...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR LAZ007>009.

AR...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR ARZ074-075.

&&

DL/40/17
Hazardous weather outlook, Apr 11, 11:53 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1153 AM CDT MON APR 11 2011

MSZ019-025>033-035>039-042>046-121700-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-
1153 AM CDT MON APR 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN PORTIONS OF CENTRAL
AND EAST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ALONG AND JUST
AHEAD OF A COLD FRONT THAT WILL BE MOVING EAST ACROSS THE OUTLOOK
AREA. THE PRIMARY HAZARD WILL BE DAMAGING STRAIGHT LINE WINDS UP TO
70 MPH. HAIL THE SIZE OF HALF DOLLARS AND TORNADOES ARE ALSO POSSIBLE.
THE COLD FRONT IS EXPECTED TO SHIFT EAST OF THE AREA BY THIS EVENING.

IN ADDITION...SOUTHWEST WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS
TO 40 MPH WILL LAST INTO THE AFTERNOON AHEAD OF THE COLD FRONT. THIS
WILL MAKE FOR ROUGH CONDITIONS ON AREA LAKES AND HAZARDOUS DRIVING
FOR HIGH PROFILE VEHICLES TRAVELING ALONG EAST TO WEST ORIENTED
HIGHWAYS. WIND GUSTS TO 40 MPH CAN BRING DOWN LARGE LIMBS AND ROTTED
TREES. A WIND ADVISORY IS IN EFFECT FROM UNTIL 4 PM FOR THE
ARKLAMISS DELTA.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE THURSDAY
INTO FRIDAY. THERE CONTINUES TO BE CONSIDERABLE TIMING UNCERTAINTIES
WITH THIS EVENT...AND RESIDENTS ARE URGED TO STAY TUNED TO UPDATED
FORECASTS REGARDING THIS SEVERE WEATHER POTENTIAL.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED THIS AFTERNOON...AND MAY BE NEEDED
AGAIN LATE THURSDAY OR FRIDAY.

LAZ024>026-MSZ047>066-072>074-121700-
CATAHOULA-TENSAS-CONCORDIA-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
1153 AM CDT MON APR 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI
AND NORTHEASTERN LOUISIANA.

.DAY ONE...TONIGHT AND TUESDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY THIS
EVENING ALONG AND JUST AHEAD OF A COLD FRONT THAT WILL BE MOVING
EAST ACROSS THE OUTLOOK AREA. THE PRIMARY HAZARD WILL BE DAMAGING
STRAIGHT LINE WINDS UP TO 65 MPH. HAIL THE SIZE OF HALF DOLLARS AND A
BRIEF TORNADO ARE ALSO POSSIBLE. THE COLD FRONT IS EXPECTED TO SHIFT
EAST OF THE AREA BY LATER ON THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE THURSDAY
INTO FRIDAY. THERE CONTINUES TO BE CONSIDERABLE TIMING UNCERTAINTIES
WITH THIS EVENT...AND RESIDENTS ARE URGED TO STAY TUNED TO UPDATED
FORECASTS REGARDING THIS SEVERE WEATHER POTENTIAL.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING...AND
AGAIN LATE THURSDAY OR FRIDAY.

ARZ074-075-LAZ007>009-015-016-023-MSZ018-034-040-041-121700-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-BOLIVAR-WASHINGTON-ISSAQUENA-SHARKEY-
1153 AM CDT MON APR 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWESTERN
MISSISSIPPI...FAR SOUTHEASTERN ARKANSAS AND FAR NORTHEASTERN LOUISIANA.

.DAY ONE...TONIGHT AND TUESDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ALONG AND JUST
AHEAD OF A COLD FRONT THAT WILL BE MOVING EAST ACROSS THE OUTLOOK
AREA. THE PRIMARY HAZARD WILL BE DAMAGING STRAIGHT LINE WINDS UP TO
65 MPH. HAIL THE SIZE OF QUARTERS IS ALSO POSSIBLE...AND A TORNADO
CANNOT BE RULED OUT. THE COLD FRONT IS EXPECTED TO SHIFT EAST OF THE
AREA BY LATE THIS AFTERNOON.

IN ADDITION...SOUTHWEST WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS
TO 40 MPH WILL LAST INTO THE AFTERNOON AHEAD OF THE COLD FRONT. THIS
WILL MAKE FOR ROUGH CONDITIONS ON AREA LAKES AND HAZARDOUS DRIVING
FOR HIGH PROFILE VEHICLES TRAVELING ALONG EAST TO WEST ORIENTED
HIGHWAYS. WIND GUSTS TO 40 MPH CAN BRING DOWN LARGE LIMBS AND ROTTED
TREES. A WIND ADVISORY IS IN EFFECT FROM UNTIL 4 PM FOR THE
ARKLAMISS DELTA.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE THURSDAY
INTO FRIDAY. THERE CONTINUES TO BE CONSIDERABLE TIMING UNCERTAINTIES
WITH THIS EVENT...AND RESIDENTS ARE URGED TO STAY TUNED TO UPDATED
FORECASTS REGARDING THIS SEVERE WEATHER POTENTIAL.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED THIS AFTERNOON...AND MAY BE NEEDED
AGAIN LATE THURSDAY OR FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

DL

In the hours before

Special weather statement, Apr 11, 2:41 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
241 PM CDT MON APR 11 2011

LAZ016-023>026-MSZ026>029-032-035>037-040>044-047>049-051-053>055-
059>061-112040-
TENSAS LA-CATAHOULA LA-CONCORDIA LA-FRANKLIN LA-JEFFERSON MS-
CLAIBORNE MS-HINDS MS-NEWTON MS-RANKIN MS-WARREN MS-MADISON MS-
LEAKE MS-FRANKLIN MS-ADAMS MS-SIMPSON MS-GRENADA MS-WEBSTER MS-
CARROLL MS-MONTGOMERY MS-CHOCTAW MS-HOLMES MS-HUMPHREYS MS-ATTALA MS-
COPIAH MS-SHARKEY MS-ISSAQUENA MS-YAZOO MS-MADISON LA-
241 PM CDT MON APR 11 2011

...LINE OF STORMS WITH POTENTIAL FOR 40 TO 50 MPH WIND GUSTS...

A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED FROM 4 MILES EAST OF GORE SPRINGS TO 5 MILES WEST OF LEE
BAYOU AT 238 PM CDT...MOVING EAST AT 60 MPH. THIS LINE IS MOVING
THROUGH A REGION WHERE STRONG WIND GUSTS HAVE PERSISTED SINCE THIS
MORNING...WHICH WILL ENHANCE WIND GUST SPEEDS ASSOCIATED WITH
THUNDERSTORMS ALONG THE LINE.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN YAZOO...SOUTHEASTERN ISSAQUENA...SOUTHEASTERN SHARKEY...
COPIAH...ATTALA...SOUTHEASTERN HUMPHREYS...HOLMES...CHOCTAW...
MONTGOMERY...SOUTHEASTERN CARROLL...WEBSTER...EASTERN GRENADA...
WESTERN SIMPSON...NORTHERN ADAMS...FRANKLIN...LEAKE...MADISON...
WARREN...RANKIN...EXTREME NORTHWESTERN NEWTON...HINDS...CLAIBORNE AND
JEFFERSON COUNTIES...AND SOUTHEASTERN MADISON...SOUTHEASTERN
FRANKLIN...NORTHEASTERN CONCORDIA...NORTHEASTERN CATAHOULA AND TENSAS
PARISHES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3170 9180 3387 8958 3384 8949 3373 8949
      3374 8918 3369 8902 3321 8911 3320 8921
      3312 8921 3312 8932 3258 8931 3258 8973
      3264 8973 3263 8974 3218 8973 3173 9019
      3170 9074 3161 9073 3161 9063 3135 9063
TIME...MOT...LOC 1938Z 290DEG 52KT 3375 8950 3173 9159

OLB
Local storm report, Apr 11, 3:55 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CDT MON APR 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     NON-TSTM WND GST 5 ESE DERMOTT           33.50N 91.36W
04/11/2011  E50.00 MPH       CHICOT             AR   EMERGENCY MNGR

            THE ROOF WAS BLOWN OFF A PORTABLE BUILDING WITH DEBRIS
            SPREAD INTO THE TREES. THE DAMAGE OCCURRED BEFORE ANY
            RAIN OCCURRED.

&&
Special weather statement, Apr 11, 3:57 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
357 PM CDT MON APR 11 2011

MSZ029>033-037>039-045-052-112155-
LAUDERDALE MS-NESHOBA MS-CLAY MS-LOWNDES MS-WEBSTER MS-OKTIBBEHA MS-
CHOCTAW MS-ATTALA MS-NOXUBEE MS-WINSTON MS-
357 PM CDT MON APR 11 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 11 MILES NORTHWEST OF MONTPELIER TO 15 MILES
SOUTHWEST OF CHESTER AT 357 PM CDT...MOVING SOUTHEAST AT 60 MPH.
THIS LINE IS MOVING THROUGH A REGION WHERE STRONG WIND GUSTS HAVE
PERSISTED SINCE THIS MORNING. THIS WILL ENHANCE WIND GUST
SPEEDS ASSOCIATED WITH THUNDERSTORMS ALONG THE LINE.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WINSTON...NOXUBEE...NORTHEASTERN ATTALA...CHOCTAW...
OKTIBBEHA...EASTERN WEBSTER...LOWNDES...CLAY...NORTHEASTERN NESHOBA
AND EXTREME NORTHEASTERN LAUDERDALE COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.

LAT...LON 3295 8833 3292 8835 3292 8841 3256 8839
      3256 8840 3258 8844 3259 8841 3292 8841
      3293 8890 3283 8891 3312 8948 3375 8914
      3376 8894 3382 8892 3382 8877 3378 8870
      3369 8871 3369 8852 3356 8826
TIME...MOT...LOC 2057Z 302DEG 52KT 3382 8897 3315 8933

OLB
Special weather statement, Apr 11, 4:27 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CDT MON APR 11 2011

MSZ044>046-049>051-054>056-112225-
SMITH MS-NEWTON MS-RANKIN MS-SCOTT MS-KEMPER MS-LEAKE MS-NESHOBA MS-
SIMPSON MS-COPIAH MS-
427 PM CDT MON APR 11 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 4 MILES NORTHWEST OF EDINBURG TO 4 MILES WEST
OF GLANCY AT 427 PM CDT...MOVING EAST AT 40 MPH.

PEOPLE IN COPIAH...SIMPSON...NESHOBA...SOUTHEASTERN LEAKE...WEST
CENTRAL KEMPER...SCOTT...RANKIN...WESTERN NEWTON AND NORTHWESTERN
SMITH COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3286 8867 3223 8928 3222 8932 3219 8932
      3181 8968 3174 9070 3206 9036 3206 9023
      3216 9024 3293 8937
TIME...MOT...LOC 2127Z 279DEG 35KT 3285 8934 3179 9052

DL
Local storm report, Apr 11, 4:53 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
453 PM CDT MON APR 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     TSTM WND GST     STARKVILLE              33.46N 88.82W
04/11/2011  E40 MPH          OKTIBBEHA          MS   EMERGENCY MNGR

            FEW LIMBS AND SMALL TREES DOWN

&&
Special weather statement, Apr 11, 4:57 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
457 PM CDT MON APR 11 2011

MSZ031-038-039-112240-
LOWNDES MS-NOXUBEE MS-WINSTON MS-
457 PM CDT MON APR 11 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 3 MILES NORTH OF CALEDONIA TO 14 MILES
SOUTHWEST OF MASHULAVILLE AT 457 PM CDT...MOVING EAST AT 40 MPH.

PEOPLE IN CENTRAL WINSTON...NOXUBEE AND LOWNDES COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3295 8833 3294 8835 3295 8893 3329 8869
      3329 8867 3332 8867 3355 8851 3353 8847
      3358 8849 3368 8841 3371 8834 3375 8831
      3375 8825 3370 8824
TIME...MOT...LOC 2157Z 270DEG 33KT 3372 8827 3296 8887

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 4:43 AM CDTWind AdvisoryJANBolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 7 more11 hr
Apr 11, 1:26 PM CDTSpecial Weather StatementJANGrenada, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more59 min
Apr 11, 2:41 PM CDTSpecial Weather StatementJANAttala, Carroll, Choctaw, Claiborne, Copiah, Franklin and 10 more59 min
Apr 11, 4:27 PM CDTSpecial Weather StatementJANCopiah, Leake, Neshoba, Newton, Rankin, Scott and 2 more58 min
Apr 11, 4:57 PM CDTSpecial Weather StatementJANLowndes, Noxubee43 min
Apr 11, 5:25 PM CDTSevere Thunderstorm WarningJANSimpson, Smith50 min
Apr 11, 5:36 PM CDTSevere Thunderstorm WarningJANNoxubee24 min
Apr 11, 5:54 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton51 min
Apr 11, 6:35 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Jones40 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.